Skip to content
My WebMD Sign In, Sign Up

Announcements

We will be discontinuing this community as of April 1, 2014. We value and appreciate your participation in this community and hope that you will continue to post your questions in the WebMD Cancer Community.

Stage IV
avatar
V7753 posted:
I received my news on Valentines day. I went to a doctor because I wanted to find a family doctor. I had been going to walkin clinics when I was sick with the normal stuff or OB/GY for yearly exams. I thought I was healthy, just having trouble eating red meat, nuts, raw vegetables, corn, and beans. My stomach was so bloated I would joke with my husband that we were about to have a baby (I am not fat and post menopausal). The MD suggested that I have an ultra sound of my liver and internal organs.The same afternoon after the first ultrasound the Drs. office called to schedule a contrasting ultrasound the next day. I was shock when the doctor told me that I had ovarian cancer. Even more shocked when the contrasting ultrasound should it was not only on my overies, but my colon and my liver.

I have started treatment, 3 rounds of chemo 21 days apart, surgery and then 3 more rounds of chemo 21 days apart. I have had one round of Chemo. I have been having really strange thoughts and I am wondering if others receiving Chemo feel the same. Sometimes it just feels like this is all happening to someone elses body. I feel too healthy to have cancer.

Does each round of chemo get worse? 3 days after my first round, I was achey, sleepy and not at all hungry for 3 days. I ate not out of hunger, but it was time to eat. One week after that first chemo treatment I am back to full energy and ready to take on the world.

I am told that I have a long fight ahead of me. I feel fine and do not know what to expect. I have been looking on the internet but do not find any answers but come up blank. Can someone tell me what is ahead? Do you feel sicker after each treatment for longer?
Reply
 
avatar
EdithBJ responded:
Hi there. You sound just like me but I am down the road a bit further as I have had the op and am now about to start the last three cycles of chemo. My ovarian cancer responded well to the chemo and the ascites (swollen abdomen) went right down. The chemo effects don't get worse, in fact, my carer and I found we learned to managed the routine really well. Two days after chemo I lay low for two or three days then get back on my feet. Protein drinks are good, I find, when I have no appetite.
 
avatar
V7753 replied to EdithBJ's response:
Thanks, that is great to hear. I can handle laying around for 2 or 3 days, then feel this good again. What a relief.


Helpful Tips

ovarian cyst
I am in severe pain and have been diagnosed with a 5cm cyst. what should I do next? More
Was this Helpful?
10 of 17 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Gynecological Center